Sep 07, 2013 - 8:09 am
After a visit to our oncologist, my husband decided to go on Hospice. He is doing so-so but the doctor explained to us that Hospice isn't only for end of life. My husband chose quality over quantity when his 2nd cancer at the cervical of his esophagus recurred in January and spread to his lung.
Hospice has been in and explained a lot of things to us. Already have put oxygen in the house so that if it is needed we have it. Now they want to change him from lortab to MSContin due to the fact that lortab isn't really keeping his pain at bay but also due to the damage that could be done to his kidneys and liver due to the Tylenol and what is coming out about it. And liquid morphine (very small dose) for break thru pain.
Now the biggest problem will be whether he can swallow the tiny pill of MSContin. Since it is time release he can't crush it and put it in his feeding tube and they are worried that if he puts it in his feeding tube whole with water it will clog up the tube. He is willing to try to swallow it and see what happens. Am not for the fentayl patch as I have read so much bad side effects about it.
My question is the side effects and what to look out for. They are putting him on a light dose to start.